Alert archive / Colorado / Tornado Warnings in 2025

Tornado Warning 11, NWS Denver/Boulder, CO

May 18, 2025Logan County, Colorado

NWS Denver/Boulder, CO issued this tornado warning at May 18, 2025, 4:11 PM MDT for Logan County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2025, 4:11 PM MDT (22:11 UTC)
Expired
May 18, 2025, 4:45 PM MDT
In force
34 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Logan County, CO

The radar

The Cheyenne radar (KCYS), 172 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 1:57 PM MDTTornado WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.2 hours before the alert went out and 427 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
723 J/kg
Mixed-layer CIN
-377 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

590 
WFUS55 KBOU 182211
TORBOU
COC075-182245-
/O.NEW.KBOU.TO.W.0011.250518T2211Z-250518T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Denver CO
411 PM MDT Sun May 18 2025

The National Weather Service in Denver has issued a

* Tornado Warning for...
  Northeastern Logan County in northeastern Colorado...

* Until 445 PM MDT.

* At 411 PM MDT, a severe thunderstorm capable of producing a 
  tornado was located near Crook, or 26 miles northeast of Sterling, 
  moving north at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught
           without shelter. Mobile homes will be damaged or
           destroyed. Damage to roofs, windows and vehicles will
           occur. Tree damage is likely.

* Locations impacted include...
  Crook and Twin Buttes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 4082 10268 4084 10303 4100 10299 4100 10265
      4094 10265
TIME...MOT...LOC 2211Z 192DEG 20KT 4090 10286

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

RPK
2 follow-up statements
131 
WWUS55 KBOU 182221
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
421 PM MDT Sun May 18 2025

COC075-182245-
/O.CON.KBOU.TO.W.0011.000000T0000Z-250518T2245Z/
Logan CO-
421 PM MDT Sun May 18 2025

...TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR 
NORTHEASTERN LOGAN COUNTY...

At 421 PM MDT, a severe thunderstorm capable of producing a tornado 
was located 7 miles northwest of Twin Buttes, or 28 miles northeast 
of Sterling, moving north at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely.

Locations impacted include...
  Crook and Twin Buttes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 4082 10268 4084 10303 4100 10299 4100 10265
      4094 10265
TIME...MOT...LOC 2211Z 187DEG 18KT 4090 10289

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

RPK
769 
WWUS55 KBOU 182242 RRA
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
442 PM MDT Sun May 18 2025

COC075-182252-
/O.EXP.KBOU.TO.W.0011.000000T0000Z-250518T2245Z/
Logan CO-
442 PM MDT Sun May 18 2025

...TORNADO WARNING WILL EXPIRE AT 445 PM MDT FOR NORTHEASTERN LOGAN 
COUNTY...

The storm which prompted the warning has weakened below severe 
limits, and no longer appears capable of producing a tornado. 
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 800 PM MDT Sunday for a 
portion of northeast Colorado.

&&

LAT...LON 4082 10268 4084 10303 4100 10299 4100 10265
      4094 10265
TIME...MOT...LOC 2221Z 187DEG 18KT 4095 10289

$$

RPK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at May 18, 3:19 PM MDT, 52 minutes earlier. Its key messages:

  • Severe thunderstorms to continue through the evening, focused across the northeast plains, with large hail and isolated tornadoes the primary threats.
  • Cooler and windy with more showers/storms Monday and possibly Tuesday, but a much lower severe threat.
  • Winter weather for the high country through Monday, with a Winter Weather Advisory in effect for elevations above 10,000 feet.
Area forecast discussion, May 18, 3:19 PM MDT, 52 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
319 PM MDT Sun May 18 2025

.KEY MESSAGES...

- Severe thunderstorms to continue through the evening, focused
  across the northeast plains, with large hail and isolated
  tornadoes the primary threats.

- Cooler and windy with more showers/storms Monday and possibly
  Tuesday, but a much lower severe threat.

- Winter weather for the high country through Monday, with a
  Winter Weather Advisory in effect for elevations above 10,000
  feet.

&&

.DISCUSSION /Through Sunday/...
Issued at 223 PM MDT Sun May 18 2025

Severe storms have initiated along a dryline boundary this
afternoon, where multiple tornadoes have already been reported
south and east of Denver International Airport. The SPC has issued
a Tornado Watch that includes Phillips, Weld, Logan, Sedgwick,
Morgan, and Washington Counties until 8 PM tonight, where the
development of new storms is expected along the dryline as it
pushes northeastward through the evening. Supercells capable of
producing a couple of intense tornadoes will be possible, as well
as scattered large hail, isolated very large hail, and wind gusts
of 60 to 70 mph, as storms move into a moist and more unstable
environment, where dewpoint temps are currently in the mid 50s and
MLCAPE between 1500 to 2000 J/kg is in place. Severe storms will
still be possible outside of the aforementioned counties, where
the SPC has a Marginal Risk in place as far west as the northern
portion of the urban corridor.

Additionally, a Denver Cyclone has helped initiate storms over
Weld and Larimer Counties, where ping pong sized hail and 60 mph
winds are currently being produced. Today is a good day to be
prepared to receive weather alerts!

Looking to the mountains, while things had a late start today,
snow is currently falling over portions of the Continental Divide
and is expected to create some slick travel conditions as the
intensity increases when temperatures cool off this evening and an
upper-level shortwave trough axis passes across the Rockies,
mainly for elevations above 10,000 feet, where between 5 and 7
inches of new snowfall is expected overnight. The Winter Weather
Advisory was allowed to continue with this update, and will
continue through 6 AM Monday.

Looking ahead, Monday afternoon will bring some scattered
afternoon showers with potential for some weaker convection as the
shortwave passes across the forecast area, with the greatest
chances being south of I-76, and along the Palmer Divide.

Warmer and drier conditions are still on track from Tuesday
onward, with portions of the plains seeing highs in the 80s by the
end of the week.

&&

.AVIATION /18Z TAFS through 18Z Monday/...
Issued at 1157 AM MDT Sun May 18 2025

Cumulus are beginning to build along the Palmer Divide after
clearing skies through the morning have allowed for sufficient
surface heating to take place. Convection is still on track to
begin near the TAF sites within the next hour or so. Expecting
convection to persist through the early evening, with showers
remaining in the vicinity through late tonight. Winds will be VRB
and gusty as storms pass and may have some outflows to contend
with from stronger storms to the northeast later on tonight, but
still expecting a return to drainage by around 7-8Z.

Winds are expected to transition to the north tomorrow morning,
with another chance for showers or weak convection to develop by
early tomorrow afternoon.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 AM MDT Monday for COZ031-034.

&&

DISCUSSION...Bonner
AVIATION...Bonner
Hazardous weather outlook, May 18, 11:03 AM MDT, 5 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1103 AM MDT Sun May 18 2025

COZ030>051-191715-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1103 AM MDT Sun May 18 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...This Afternoon and Tonight

Thunderstorms will develop early this afternoon, mainly near and
north of I-70, and strengthen as they move northeast through the
afternoon and evening. Some of these are expected to become
severe, with large and damaging hail being the most significant
threat, along with the potential for isolated tornadoes. Localized
strong wind gusts and minor flooding cannot be ruled out either.
The greatest threat for severe weather will be focused across the
northeast plains through mid-evening, particularly in Logan,
Sedgwick, Phillips, and Northern Washington Counties.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A few generally weak showers and thunderstorms will be possible
Monday afternoon, with lesser but still non zero potential on
Tuesday. Otherwise, no hazardous weather conditions are expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight, however
spotters are encouraged to report any severe weather to the
National Weather Service.

In the hours before

Local storm report, May 18, 1:25 PM MDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
125 PM MDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     Hail             2 SW Arapahoe Park      39.62N 104.71W
05/18/2025  E0.75 Inch       Arapahoe           CO   Public

            Report from mPING: Dime (0.75 in.).

0108 PM     Tornado          5 SE Arapahoe Park      39.57N 104.63W
05/18/2025                   Arapahoe           CO   Trained Spotter

            Tornado on ground from 1:08PM until 1:17PM.

0111 PM     Hail             4 S Arapahoe Park       39.58N 104.68W
05/18/2025  M1.25 Inch       Arapahoe           CO   Public

            Report from mPING: Half Dollar (1.25 in.).

0121 PM     Hail             2 E Buckley AFB         39.69N 104.71W
05/18/2025  E0.75 Inch       Arapahoe           CO   Public

            Report from mPING: Dime (0.75 in.).

&&
Local storm report, May 18, 1:32 PM MDT, 2 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
132 PM MDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     Hail             2 SW Arapahoe Park      39.62N 104.71W
05/18/2025  E0.75 Inch       Arapahoe           CO   Public

            Report from mPING: Dime (0.75 in.).

0108 PM     Tornado          5 SE Arapahoe Park      39.57N 104.63W
05/18/2025                   Arapahoe           CO   Trained Spotter

            Tornado on ground from 1:08PM until 1:17PM.

0111 PM     Hail             4 S Arapahoe Park       39.58N 104.68W
05/18/2025  M1.25 Inch       Arapahoe           CO   Public

            Report from mPING: Half Dollar (1.25 in.).

0121 PM     Hail             2 E Buckley AFB         39.69N 104.71W
05/18/2025  E0.75 Inch       Arapahoe           CO   Public

            Report from mPING: Dime (0.75 in.).

0125 PM     Hail             4 S Arapahoe Park       39.58N 104.68W
05/18/2025  M1.50 Inch       Arapahoe           CO   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

0128 PM     Tornado          8 S Manila Village      39.64N 104.52W
05/18/2025                   Arapahoe           CO   Trained Spotter

            Tornado on ground.

&&
Local storm report, May 18, 1:52 PM MDT, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
152 PM MDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     Hail             2 SW Arapahoe Park      39.62N 104.71W
05/18/2025  E0.75 Inch       Arapahoe           CO   Public

            Report from mPING: Dime (0.75 in.).

0108 PM     Tornado          5 SE Arapahoe Park      39.57N 104.63W
05/18/2025                   Arapahoe           CO   Trained Spotter

            Tornado on ground from 1:08PM until 1:17PM.

0111 PM     Hail             4 S Arapahoe Park       39.58N 104.68W
05/18/2025  M1.25 Inch       Arapahoe           CO   Public

            Report from mPING: Half Dollar (1.25 in.).

0121 PM     Hail             2 E Buckley AFB         39.69N 104.71W
05/18/2025  E0.75 Inch       Arapahoe           CO   Public

            Report from mPING: Dime (0.75 in.).

0125 PM     Hail             4 S Arapahoe Park       39.58N 104.68W
05/18/2025  M1.50 Inch       Arapahoe           CO   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

0128 PM     Tornado          8 S Manila Village      39.64N 104.52W
05/18/2025                   Arapahoe           CO   Trained Spotter

            Tornado on ground from 1:28PM to 1:34PM.

0137 PM     Tornado          2 ENE Manila Village    39.76N 104.48W
05/18/2025                   Adams              CO   Trained Spotter

            Tornado on ground.

0143 PM     Tornado          3 NNE Bennett           39.79N 104.40W
05/18/2025                   Adams              CO   Trained Spotter

            Tornado on ground with debris being lofted.

&&
Local storm report, May 18, 2:12 PM MDT, 1 hour 59 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
212 PM MDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     Tornado          5 SE Arapahoe Park      39.57N 104.63W
05/18/2025                   Arapahoe           CO   Trained Spotter

            Corrects previous tornado report from 5 SE
            Arapahoe Park. Tornado on ground from 1:08PM
            until 1:17PM (time estimated).

0128 PM     Tornado          8 S Manila Village      39.64N 104.52W
05/18/2025                   Arapahoe           CO   Trained Spotter

            Tornado on ground from 1:28PM to 1:34PM
            (time estimated).

0137 PM     Tornado          2 ENE Manila Village    39.76N 104.48W
05/18/2025                   Adams              CO   Trained Spotter

            Tornado on ground.

0143 PM     Tornado          3 NNE Bennett           39.79N 104.40W
05/18/2025                   Adams              CO   Trained Spotter

            Tornado on ground 1:43pm to 1:58pm (time
            estimated) with debris being lofted. Mobile
            overturned and large pine trees snapped.

0107 PM     Hail             2 SW Arapahoe Park      39.62N 104.71W
05/18/2025  E0.75 Inch       Arapahoe           CO   Public

            Report from mPING: Dime (0.75 in.).

0111 PM     Hail             4 S Arapahoe Park       39.58N 104.68W
05/18/2025  M1.25 Inch       Arapahoe           CO   Public

            Report from mPING: Half Dollar (1.25 in.).

0121 PM     Hail             2 E Buckley AFB         39.69N 104.71W
05/18/2025  E0.75 Inch       Arapahoe           CO   Public

            Report from mPING: Dime (0.75 in.).

0125 PM     Hail             4 S Arapahoe Park       39.58N 104.68W
05/18/2025  M1.50 Inch       Arapahoe           CO   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

&&
Local storm report, May 18, 2:59 PM MDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
259 PM MDT Sun May 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     Hail             3 SE Mead               40.19N 104.97W
05/18/2025  M0.75 Inch       Weld               CO   Public

            Report from mPING: Dime (0.75 in.).

0252 PM     Hail             1 W Johnstown           40.34N 104.93W
05/18/2025  M0.75 Inch       Weld               CO   Public

            Report from mPING: Dime (0.75 in.).

&&

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 6:06 PM MDTSpecial Weather StatementBOUAdams24 min
May 17, 7:26 PM MDTSpecial Weather StatementBOUAdams, Arapahoe49 min
May 18, 3:20 AM MDTSpecial Weather StatementBOUWeld25 min
May 18, 1:09 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Douglas36 min
May 18, 1:12 PM MDTTornado WarningBOUArapahoe33 min
May 18, 1:33 PM MDTTornado WarningBOUAdams, Arapahoe27 min
May 18, 1:49 PM MDTTornado WarningBOUAdams26 min
May 18, 2:08 PM MDTTornado WarningBOUAdams, Morgan37 min
May 18, 2:29 PM MDTSevere Thunderstorm WarningBOUWeld31 min
May 18, 2:38 PM MDTSevere Thunderstorm WarningBOUMorgan, Weld37 min
May 18, 2:45 PM MDTSevere Thunderstorm WarningBOULogan, Morgan, Weld45 min
May 18, 2:53 PM MDTSevere Thunderstorm WarningBOULarimer, Weld44 min
May 18, 2:56 PM MDTTornado WarningBOULogan, Weld34 min
May 18, 3:00 PM MDTSevere Thunderstorm WarningBOUMorgan45 min
May 18, 3:03 PM MDTSevere Thunderstorm WarningBOUBoulder, Broomfield, Jefferson42 min
May 18, 3:11 PM MDTTornado WarningBOUMorgan, Weld34 min
May 18, 3:25 PM MDTSevere Thunderstorm WarningBOULogan, Weld35 min
May 18, 3:30 PM MDTSevere Thunderstorm Warning Considerable damage threatBOUWeld45 min
May 18, 3:55 PM MDTSevere Thunderstorm WarningBOULogan20 min
May 18, 4:01 PM MDTSevere Thunderstorm Warning Considerable damage threatBOULogan44 min
May 18, 4:10 PM MDTTornado WarningBOULogan35 min
May 18, 4:26 PM MDTSevere Thunderstorm Warning Considerable damage threatBOULogan34 min
May 18, 4:41 PM MDTSevere Thunderstorm Warning Considerable damage threatBOUPhillips49 min
May 18, 4:48 PM MDTSevere Thunderstorm Warning Considerable damage threatBOULogan31 min
May 18, 4:50 PM MDTSevere Thunderstorm WarningBOULogan, Phillips40 min
May 18, 4:59 PM MDTSevere Thunderstorm Warning Considerable damage threatBOUSedgwick46 min

Nearby

Tornado Warnings in Colorado, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.